Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Starting Neurontin, any advice?

jeq1977jjeq1977 Posts: 87
edited 06/11/2012 - 8:30 AM in Pain Medications
My doctor just started me on Neurontin, I take my first dose tonight. I'm supposed to take 300 mg for 3 days, then 600 mg for 3 days, then 900 mg is the dose I will be on. I know that everyone is different, but I was wondering what to expect over the next few weeks as far as side effects. Any information would be appreciated. Thanks!


  • Hi,
    When I was on Neurontin I had very few side effects compared with the Lyrica I am on now. The main one being weight gain. I just wasn't getting the help they thought I should so they switched me to the Lyrica. Anytime I start taking a new medicine I go slowly. I try to follow their advice, but with both of these I had to start them both at a little slower pace. Just my experience.
    I hope it helps and you get the relief you are looking for.
  • I was told to take my first dose right before I went to bed. The doctor said it might make me drowsy. It didn't. I've been awake for 28 hours straight and I'm exhausted, but can't sleep. And I feel a little drunk. I know that sometimes it takes a while for the body to adjust to certain medications, and it's just something you have to put up with, but boy am I miserable right now! I love sleep and I really hope I'll be able to soon. Thanks!
  • dilaurodilauro ConnecticutPosts: 9,845
    everyone is different and will react to medications differently. I was on Lyrica for about 6 months and when they pushed the daily dose over 175mg, I started having all sorts of problems. Swelling of knees, feet and toes, tired all the time, weight gain.
    I've now been on Neurontin for about a year.. Started with 300mg a day up to 2400mg a day and now doing 1800mg a day.
    No real negative side effects. The one thing, that could be related is my short term memory. But then again with all other medications that I have been taking and the fact that my short term memory was always a bit selective, I am not sure about the impact Neurontin has on my memory.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Jessica,
    I also had to increase the dose exactly as you stated. I started it last Wed. Once I got to where I was taking it twice a day then 3x's a day I started feeling dizzy, drowsy and I don't have much of an appetite. That's weird for me cuz I never skip a meal lol. I've gotten a couple of spells where I didn't eat all day and by late afternoon I would be dizzy, shaky and sick to my stomach so I would eat an orange or pear or something to drink with sugar in it.

    Keep me posted on your experiences. Have you felt anything out of the norm or any weird side effects?

    Hey PapaRon, Love the new pic. I love how you change them up.
  • The dosage you mention is how I started to. My problems are feeling spacey and disconnected, kind of like I am watching my life instead of being part of it? I also suffered short term memory loss that got worse. That was the deal breaker for me. I would forget entire tasks or conversations.

    Not like a normal, oh and I would remember when reminded, more like not even remembering them when reminded!
    I spent so much of my day apologizing to people at work I had to stop. I actually still take 300mg at bedtime, it helps me sleep.

    Sounds like a reverse reaction to be up for 28 hours. You should perhaps talk to your doctor. You may want to stop it or not take the evening dose. Being awake too many hours can cause some extreme mental issues.
  • Thankfully, I finally did get some sleep on day 2, but I'm definitely having some memory issues. I'm forgetting words and having trouble keeping my train of thought.

    I had to up my dosage today to 600mg and I've been dizzy, nauseous, and drowsy. I'm also having occasional muscle spasms in my arms and legs which aren't painful, but are annoying.

    I tend to be very sensitive to side effects of most medications, so I'm just trying to take it one day at a time and hope that my body adjusts soon. I haven't had any pain relief yet, but I assume that when I'm at 900mg it will work better?

    By the way Michele, I'm not known to skip any meals either! :))( I do love my food, but I haven't had any appetite today...
Sign In or Register to comment.